Patient :Need help on my mother's condition. she has gastroesophageal varices due to fatty liver. now she's been diagnosed with dvt on her left calf. the doctor prescribed rivaroxavan xarelto 15mg but im concerned about its side effect which is bleeding. is there a way to protect her varices not to react from this drug?
other info: my mother is 75 yo and recently had a stroke due to blood clot on the right side of the brain.
Thanks for your query.
To recapitulate: Your Mother is 75 - stroke right brain clot - On Rivaroxaban 15 for DVT - also have gastroesophageal varices.
I can understand the anxiety everyone is going to have with the said medicine.
But since DVT is a like a life threatening condition this needs the upper-hand in consideration.
Your Doctors must have considered all the possibilities and then only a decision is taken about giving a particular medicine.
Do not worry, most probably nothing will occur like bleeding or so. Be on a watch for likely bleeding of the varices as bleeding per orum- the hematemesis or black stools.
I hope this answers your query. Rest of the things will be cleared, once you talk to the treating Doctors.
These Q&A’s are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.